Year 2017, Volume 4 , Issue 1, Pages 61 - 74 2017-01-11

The nonnegative Q−matrix completion problem

Bhaba Kumar SARMA [1] , Kalyan SİNHA [2]


In this paper, the nonnegative $Q$-matrix completion problem is studied. A real $n\times n$ matrix is a $Q$-matrix if for $k\in \{1,\ldots, n\}$, the sum of all $k \times k$ principal minors is positive. A digraph $D$ is said to have nonnegative $Q$-completion if every partial nonnegative $Q$-matrix specifying $D$ can be completed to a nonnegative $Q$-matrix. For nonnegative $Q$-completion problem, necessary conditions and sufficient conditions for a digraph to have nonnegative $Q$-completion are obtained. Further, the digraphs of order at most four that have nonnegative $Q$-completion have been studied.
Digraph, Partial matrix, Matrix completion, Nonnegative Q-matrix, Q-completion problem
  • [1] G. Chartrand, L. Lesniak, Graphs and Digraphs, Fourth Edition, Chapman & Hall/CRC, London, 2005.
  • [2] J. Y. Choi, L. M. DeAlba, L. Hogben, B. Kivunge, S. Nordstrom, M. Shedenhelm, The nonnegative P_0−matrix completion problem, Electron. J. Linear Algebra 10 (2003) 46–59.
  • [3] J. Y. Choi, L. M. DeAlba, L. Hogben, M. S. Maxwell, A. Wangsness, The P_0−matrix completion problem, Electron. J. Linear Algebra 9 (2002) 1–20.
  • [4] L. M. Dealba, L. Hogben, B. K. Sarma, The Q−matrix completion problem, Electron. J. Linear Algebra 18 (2009) 176–191.
  • [5] S. M. Fallat, C. R. Johnson, J. R. Torregrosa, A. M. Urbano, P−matrix completions under weak symmetry assumptions, Linear Algebra Appl. 312(1–3) (2000) 73–91.
  • [6] F. Harary, Graph Theory, Addison-Wesley, Reading, MA, 1969.
  • [7] L. Hogben, Graph theoretic methods for matrix completion problems, Linear Algebra Appl. 328(1–3) (2001) 161–202.
  • [8] L. Hogben, Matrix completion problems for pairs of related classes of matrices, Linear Algebra Appl. 373 (2003) 13–29.
  • [9] L. Hogben, A. Wangsness, Matrix completion problems, in Handbook of Linear Algebra, L. Hogben, Editor, Chapman and Hall/CRC Press, Boca Raton, 2007.
  • [10] C. R. Johnson, B. K. Kroschel,The combinatorially symmetric P−matrix completion problem, Electron. J. Linear Algebra 1 (1996) 59–63.
  • [11] C. Jordon, J. R. Torregrosa, A. M. Urbano, Completions of partial P−matrices with acyclic or non–acyclic associated graph, Linear Algebra Appl. 368 (2003) 25–51.
Subjects Engineering
Journal Section Articles
Authors

Author: Bhaba Kumar SARMA

Author: Kalyan SİNHA

Dates

Publication Date : January 11, 2017

Bibtex @research article { jacodesmath284563, journal = {Journal of Algebra Combinatorics Discrete Structures and Applications}, issn = {}, eissn = {2148-838X}, address = {}, publisher = {Yildiz Technical University}, year = {2017}, volume = {4}, pages = {61 - 74}, doi = {10.13069/jacodesmath.05630}, title = {The nonnegative Q−matrix completion problem}, key = {cite}, author = {Sarma, Bhaba Kumar and Si̇nha, Kalyan} }
APA Sarma, B , Si̇nha, K . (2017). The nonnegative Q−matrix completion problem . Journal of Algebra Combinatorics Discrete Structures and Applications , 4 (1) , 61-74 . DOI: 10.13069/jacodesmath.05630
MLA Sarma, B , Si̇nha, K . "The nonnegative Q−matrix completion problem" . Journal of Algebra Combinatorics Discrete Structures and Applications 4 (2017 ): 61-74 <https://dergipark.org.tr/en/pub/jacodesmath/issue/27044/284563>
Chicago Sarma, B , Si̇nha, K . "The nonnegative Q−matrix completion problem". Journal of Algebra Combinatorics Discrete Structures and Applications 4 (2017 ): 61-74
RIS TY - JOUR T1 - The nonnegative Q−matrix completion problem AU - Bhaba Kumar Sarma , Kalyan Si̇nha Y1 - 2017 PY - 2017 N1 - doi: 10.13069/jacodesmath.05630 DO - 10.13069/jacodesmath.05630 T2 - Journal of Algebra Combinatorics Discrete Structures and Applications JF - Journal JO - JOR SP - 61 EP - 74 VL - 4 IS - 1 SN - -2148-838X M3 - doi: 10.13069/jacodesmath.05630 UR - https://doi.org/10.13069/jacodesmath.05630 Y2 - 2020 ER -
EndNote %0 Journal of Algebra Combinatorics Discrete Structures and Applications The nonnegative Q−matrix completion problem %A Bhaba Kumar Sarma , Kalyan Si̇nha %T The nonnegative Q−matrix completion problem %D 2017 %J Journal of Algebra Combinatorics Discrete Structures and Applications %P -2148-838X %V 4 %N 1 %R doi: 10.13069/jacodesmath.05630 %U 10.13069/jacodesmath.05630
ISNAD Sarma, Bhaba Kumar , Si̇nha, Kalyan . "The nonnegative Q−matrix completion problem". Journal of Algebra Combinatorics Discrete Structures and Applications 4 / 1 (January 2017): 61-74 . https://doi.org/10.13069/jacodesmath.05630
AMA Sarma B , Si̇nha K . The nonnegative Q−matrix completion problem. Journal of Algebra Combinatorics Discrete Structures and Applications. 2017; 4(1): 61-74.
Vancouver Sarma B , Si̇nha K . The nonnegative Q−matrix completion problem. Journal of Algebra Combinatorics Discrete Structures and Applications. 2017; 4(1): 61-74.